Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Diabetic patient. Have stomach trouble. Thyroid level 10. Prescribed glimy and jaldra along with thyroid tablet. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
My father is a type 2 diabetic patient, also he is taking medication for past 15 years. Last month he undergone complete medical check up, also he had a stomach problem. In that medical test sugar level shows as 220 after pasting also thyroid level is 10.
Then doctor prescribed glimy and jaldra along with thyroid tablet. also doctor suggested to stop his earlier tablets (glicomet gp3), because he said that glicomet gp3 contains metformin, some times metformin will create stomach problem, so that he asked him to take glimy and jaldra. But after one month., my father sular lever not reduced, it is now 414 after pasting. so please give ur valuable advice
thanks and regards
Posted Mon, 30 Sep 2013 in Diabetes
Answered by Dr. Pratap VGM 57 minutes later
Brief Answer:
alter the drug profile

Detailed Answer:

Thank you for posting your question.

Jalra contains sitagliptin which belongs to group of dpp4 inhibitor which causes beta cell preservation and glimy contains glimieperide which causes beta cell exhaustion.

Some times the combination of these two won't be helpful in controlling sugars but addition of metformin might be helpful.

You can reduce the gastrointestinal side effects of metformin taking sustained release preparations. If you Start from low dose that is from 250mg then you can reduce side effects. Secondly if you take the preparations after food then it will be helpful too.

Secondly consult your doctor and you can add repaglinide three times a day which is meal dependent. No meal then no tablet.

Your father's sugar level is very high and you should consult your doctor immediately or you should take your father to a hospital as soon as possible and check his urine to see if there are any ketone bodies.

I suggest you seek a second opinion from a different doctor (At least MD in general medicine).

Hope this information is helpful.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor